Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 108, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2021, 11:44 PM CDT for 8 counties in Texas; Little River County, Arkansas. It was in force for 61 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2021, 11:44 PM CDT (04:44 UTC)
- Expired
- May 4, 2021, 12:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Little River County, AR, Bowie County, TX, Camp County, TX, Cass County, TX, Marion County, TX, Morris County, TX, Red River County, TX, Titus County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 11:49 PM CDT | TSTM WND DMG | 4 Sw Rocky Mound, TX | WINDS ESTIMATED TO NEAR 60 MPH IN THE LEESBURG COMMUNITY. SEVERAL LARGE LIMBS WERE DOWNED. |
| May 3, 11:50 PM CDT | TSTM WND DMG | 8 S Annona, TX | MULTIPLE TREES AND POWER LINES DOWN ON FM 412 AND COUNTY ROAD 4222. |
| May 3, 11:59 PM CDT | TSTM WND DMG | 1 N Mount Pleasant, TX | SEVERAL TREES DOWN. |
| May 4, 12:06 AM CDT | TSTM WND DMG | 1 Ssw De Kalb, TX | TREES DOWN ON FM 992 JUST SOUTHWEST OF DE KALB. |
| May 4, 12:10 AM CDT | TSTM WND DMG | De Kalb, TX | DEKALB FIRE DEPT. PEA TO DIME SIZED HAIL. TWO TREES DOWN. ONE AT S. RUNNELS & FANNIN ST. AND OTHER AT S RUNNELS & PETERS ST (FM 992S). ALSO FOUND WHAT APPEARS TO BE PART OF A ROOF OFF IN THE ROADWAY AT 82 & NAPP ST. THE BLDG IT CAME OFF OF IS LOCATED ON THE SO |
| May 4, 12:10 AM CDT | TSTM WND GST 60 | De Kalb, TX | |
| May 4, 12:15 AM CDT | TSTM WND DMG | 2 Nnw De Kalb, TX | THREE LARGE TREES WERE UPROOTED ALONG THE COUNTY ROAD 3213, SNAPPING THE POWER LINES ON PRIVATE PROPERTY. LOTS OF LIMBS AND BRANCHES WERE ALSO SNAPPED OFF OF TREES IN THE VICINITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 9:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2938 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted.
316
WUUS54 KSHV 040444
SVRSHV
ARC081-TXC037-063-067-315-343-387-449-459-040545-
/O.NEW.KSHV.SV.W.0108.210504T0444Z-210504T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1144 PM CDT Mon May 3 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern Little River County in southwestern Arkansas...
Northern Marion County in northeastern Texas...
Cass County in northeastern Texas...
Bowie County in northeastern Texas...
Northern Upshur County in northeastern Texas...
Morris County in northeastern Texas...
Titus County in northeastern Texas...
Camp County in northeastern Texas...
Southeastern Red River County in northeastern Texas...
* Until 1245 AM CDT.
* At 1143 PM CDT, severe thunderstorms were located along a line
extending from near Clarksville to near Mount Pleasant to 6 miles
southeast of Leesburg, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated. At 1140 PM, trees were downed across
Franklin County.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Texarkana, Mount Pleasant, Atlanta, Wake Village, Ashdown, New
Boston, Pittsburg, Clarksville, Leesburg, Boxelder, Nash, Hooks,
Daingerfield, Jefferson, Linden, Hughes Springs, De Kalb, Lone
Star, Queen City and Naples.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3364 9507 3366 9458 3364 9458 3366 9455
3363 9457 3364 9452 3363 9454 3362 9453
3363 9449 3366 9449 3367 9407 3341 9407
3278 9413 3280 9512
TIME...MOT...LOC 0443Z 252DEG 47KT 3357 9497 3320 9497 3290 9502
HAIL...<.75IN
WIND...70MPH
$$
152 follow-up statements
866
WWUS54 KSHV 040520
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1220 AM CDT Tue May 4 2021
TXC063-315-387-449-459-040528-
/O.CAN.KSHV.SV.W.0108.000000T0000Z-210504T0545Z/
Marion TX-Upshur TX-Titus TX-Camp TX-Red River TX-
1220 AM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION...NORTHERN
UPSHUR...TITUS...CAMP AND SOUTHEASTERN RED RIVER COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
LAT...LON 3332 9476 3333 9475 3365 9473 3366 9458
3365 9459 3364 9458 3366 9455 3363 9457
3364 9452 3363 9454 3362 9453 3363 9449
3366 9449 3367 9407 3341 9407 3301 9411
3302 9479
TIME...MOT...LOC 0518Z 253DEG 54KT 3361 9452 3344 9447 3330 9452 3307
9471
$$
ARC081-TXC037-067-343-040545-
/O.CON.KSHV.SV.W.0108.000000T0000Z-210504T0545Z/
Little River AR-Cass TX-Bowie TX-Morris TX-
1220 AM CDT Tue May 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHWESTERN LITTLE RIVER...CENTRAL CASS...BOWIE AND CENTRAL
MORRIS COUNTIES...
At 1218 AM CDT, severe thunderstorms were located along a line
extending from 9 miles northeast of De Kalb to near New Boston to 10
miles west of Maud to near Daingerfield, moving east northeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated. Trees have been downed across Franklin and Titus
Counties with these storms. In addition, a 60 mph wind gust was
estimated in De Kalb at 1210 AM.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Texarkana, Atlanta, Wake Village, Ashdown, New Boston, Nash, Hooks,
Daingerfield, Linden, De Kalb, Queen City, Naples, Redwater, Maud,
Omaha, Red Lick, Bivins, Us 259 And I 30 Intersection, Rocky Branch
and Dalby Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3332 9476 3333 9475 3365 9473 3366 9458
3365 9459 3364 9458 3366 9455 3363 9457
3364 9452 3363 9454 3362 9453 3363 9449
3366 9449 3367 9407 3341 9407 3301 9411
3302 9479
TIME...MOT...LOC 0518Z 253DEG 54KT 3361 9452 3344 9447 3330 9452 3307
9471
HAIL...<.75IN
WIND...70MPH
$$
15834
WWUS54 KSHV 040541
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1241 AM CDT Tue May 4 2021
ARC081-TXC037-067-343-040550-
/O.EXP.KSHV.SV.W.0108.000000T0000Z-210504T0545Z/
Little River AR-Cass TX-Bowie TX-Morris TX-
1241 AM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LITTLE RIVER...
CENTRAL CASS...BOWIE AND CENTRAL MORRIS COUNTIES WILL EXPIRE AT 1245
AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
LAT...LON 3332 9476 3333 9475 3365 9473 3366 9458
3365 9459 3364 9458 3366 9455 3363 9457
3364 9452 3363 9454 3362 9453 3363 9449
3366 9449 3367 9407 3341 9407 3301 9411
3302 9479
TIME...MOT...LOC 0540Z 265DEG 54KT 3370 9416 3353 9411 3345 9412 3331
9422
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:27 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 3, 9:27 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 927 PM CDT Mon May 3 2021 .UPDATE... Slightly adjusted overnight lows, and adjusted the diurnal trend to account for the latest observations and high-res guidance. /44/ && .PREV DISCUSSION... /issued 701 PM CDT Mon May 3 2021/ AVIATION... While the entire region is under VFR conditions, things will begin to quickly deteriorate with coming weather. Expect MVFR ceilings to begin creeping east, with VFR ceilings area-wide by 04/06z. Behind that, shower and thunderstorm activity will begin expanding as well. VCTS will begin at KTYR by 04/03z, and reach KMLU by 04/09z. Ceilings may drop into IFR category as the thickest clouds move overhead. Visibility will also likely drop with the heaviest rain activity. Expect gradual clearing behind these thunderstorms, with VFR conditions likely into the next TAF package. /44/ PREV DISCUSSION... /issued 207 PM CDT Mon May 3 2021/ SHORT TERM.../Tonight through Tuesday Night/ Convection to develop along a dryline across central Texas this evening and progress east into northeast Texas and southeast Oklahoma by midnight. Falling heights due to an approaching upper-trough aloft will generate steep mid-level lapse rates conducive for strong supercells. Additionally, instability generated from an environment rich in low-level moisture could support long-track supercells. All severe hazards will be possible including large hail, damaging winds, and isolated tornadoes. Additionally, locally heavy rainfall can be expected. The severe weather threat is forecast to diminish toward daybreak. Overnight convection to modify the atmosphere significantly, especially north of interstate 20 allowing for any lingering convection to remain mostly sub-severe from daybreak through mid- morning. However, frontal boundary across the region to serve as the trigger for convection late in the morning into the afternoon hours. Some storms could produce hail, damaging winds, and isolated tornadoes mainly across north-central and northeast Louisiana. Location of initial convection will be based on the placement of the frontal boundary as it moves east across north Louisiana with severe threat ending during the early evening hours as convection further strengthens and translates east across the Mississippi River. Otherwise, conditions to improve with skies clearing Tuesday night with overnight lows in the lower to middle 50s. 05 LONG TERM.../Wednesday through Monday/ Quieter weather for Wed through the end of the work week. A weak disturbance will move into the Plains Wed Night into Thu bringing with it a reinforcing shot of cooler, drier weather on Thu into Thu Night but there will not be enough moisture for any precipitation to speak of. Instead, much cooler and below normal temperatures will be felt, especially at night from Wed and Thu Nights. Looking upstream for the weekend, upper ridging across the Intermountain West and across the Great Plains will quickly flatten out for Sat into Sunday as near zonal flow becomes southwesterly aloft by Monday into response to our next storm system digging its way across the Pacific Northwest. Kept slight chance pops in the forecast for Sat/Sat Night, only upping pops to low end chance variety for Sunday through Monday as some temporal issues are plaguing the models concerning features to warrant anything higher than chance pops this far out in the forecast. What is certain is a quick warming trend this weekend into early next week with higher dewpoints and higher humidities, what is more typical for the second week of May. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 74 82 55 78 / 40 60 0 0 MLU 73 83 56 76 / 30 80 20 0 DEQ 68 75 49 74 / 70 20 0 0 TXK 72 78 52 75 / 50 30 0 0 ELD 71 82 52 75 / 40 60 10 0 TYR 70 77 53 76 / 40 20 0 0 GGG 72 78 52 76 / 40 30 0 0 LFK 74 81 55 79 / 30 60 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/13/44
Hazardous weather outlook, May 3, 12:06 PM CDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1206 PM CDT Mon May 3 2021 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136- 137-041200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg- 1206 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong southerly winds of 15-20 mph with gusts of 25-30 mph will be felt through early this evening. Therefore, a Lake Wind Advisory is in effect. A potential volatile atmosphere will exist later this evening across North Texas and Eastern Oklahoma where severe thunderstorms are expected to erupt. These storms will move into Northeast Texas and Southeast Oklahoma this evening with the potential for very large hail, damaging thunderstorm wind gusts and isolated tornadoes. Locally heavy rainfall will also accompany these storms. The threat should diminish near the predawn hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms will be ending Tuesday morning behind a strong cold front. Pleasant weather is expected through the end of the work week, with thunderstorm chances returning for this weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed for tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167- 041200- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 1206 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong southerly winds of 15-20 mph with gusts of 25-30 mph will be felt through early this evening. Therefore, a Lake Wind Advisory is in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Strong to severe thunderstorms will be possible along and ahead of a cold front Tuesday morning through the late afternoon hours. Primary threats will be damaging winds, large hail, and locally heavy rainfall. An isolated tornado cannot be ruled out. Pleasant weather is expected through the end of the work week, with thunderstorm chances returning for this weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed for Tuesday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Special weather statement, May 3, 9:27 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
927 PM CDT Mon May 3 2021
OKZ077-040315-
McCurtain OK-
927 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN COUNTY UNTIL 1015 PM
CDT...
At 927 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rattan to 10 miles east of Cloudy to 7
miles east of Raymond Gary State Park. Movement was northeast at 60
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Broken Bow, Wright City, Valliant, Millerton, Plunketville,
Smithville, Hochatown, Watson, Battiest, Pickens, Mount Herman,
Sherwood, Glover, Slim, Bethel, Oak Hill, Ringold, Golden and Rufe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern Oklahoma.
LAT...LON 3451 9446 3409 9448 3394 9515 3424 9515
3425 9505 3451 9505
TIME...MOT...LOC 0226Z 239DEG 53KT 3425 9541 3425 9511 3398 9513
15Local storm report, May 3, 11:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1144 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG MOUNT VERNON 33.17N 95.22W
05/03/2021 FRANKLIN TX 911 CALL CENTER
SEVERAL TREES DOWN.
&&
ASThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:55 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Red River, Smith, Titus, Upshur and 1 more | 65 min |
| May 4, 12:34 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 41 min |
| May 4, 1:10 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur, Wood | 50 min |
| May 4, 4:54 AM CDT | Special Weather Statement | SHV | Gregg, Harrison | 51 min |
| May 4, 5:13 AM CDT | Special Weather Statement | SHV | Rusk | 32 min |
| May 4, 10:15 AM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches | 45 min |
| May 4, 10:15 AM CDT | Special Weather Statement | SHV | Harrison | 30 min |
| May 4, 10:40 AM CDT | Special Weather Statement | SHV | Nacogdoches, San Augustine, Shelby | 50 min |
| May 4, 11:07 AM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 38 min |
| May 3, 11:59 PM CDT | Special Weather Statement | SHV | Sevier | 61 min |
| May 4, 12:25 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 34 min |
| May 4, 1:19 AM CDT | Special Weather Statement | SHV | Hempstead, Nevada | 41 min |
| May 4, 12:28 PM CDT | Severe Thunderstorm Warning | SHV | Union | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.